Alert archive / Florida / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Key West, FL
NWS Key West, FL issued this areal flood warning at Apr 30, 2012, 3:07 PM EDT for Monroe County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 3:07 PM EDT (19:07 UTC)
- Expired
- Apr 30, 2012, 7:19 PM EDT
- In force
- 4 hr
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WGUS42 KKEY 301907 CCA
FLWKEY
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
307 PM EDT MON APR 30 2012
FLC087-302145-
/O.NEW.KKEY.FA.W.0002.120430T1907Z-120430T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER KEYS IN MONROE FL-
307 PM EDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* FLOOD WARNING FOR WIDESPREAD AREAL FLOODING IN...UPPER FLORIDA
KEYS...
THIS INCLUDES THE COMMUNITY OF KEY LARGO...
* UNTIL 545 PM EDT
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
THAT AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL HAS FALLEN DURING
THE PAST HOUR ACROSS PORTIONS OF THE UPPER KEYS. LOCAL FIRE
PERSONNEL REPORTS THAT THE LEFT SOUTHBOUND LANE OF THE OVERSEAS
HIGHWAY IN THE VICINITY OF MILE MARKER 104 IS CLOSED DUE TO PONDING.
RAIN GAUGES IN THE AREA INDICATE THAT 3 TO 5 INCHES OF RAINFALL HAS
BEEN MEASURED SINCE 6 AM THIS MORNING. ADDITIONAL HEAVY RAINFALL
WILL EXACERBATE EXISTING FLOODING OF ROADWAYS SUCH AS CARD SOUND
ROAD...THE OVERSEAS HIGHWAY...AND THE EIGHTEEN MILE STRETCH.
MOTORISTS SHOULD USE AVOID TRAVEL IF POSSIBLE THIS AFTERNOON FROM
KEY LARGO NORTHWARD TO OCEAN REEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO DRIVE ON
FLOODED ROADS. TAKE ACTION TO PROTECT YOUR LIFE...HOME OR BUSINESS.
IF YOU OBSERVE FLOODING...REPORT IT TO YOUR NATIONAL WEATHER SERVICE
KEY WEST AT 3 0 5...2 9 5...1 3 1 6.
&&
LAT...LON 2533 8026 2514 8037 2506 8046 2506 8044
2504 8045 2505 8047 2501 8049 2502 8052
2508 8047 2512 8049 2510 8046 2511 8044
2515 8047 2520 8046 2522 8048 2524 8043
2520 8041 2521 8036 2526 8034 2529 8037
$$
NELSON2 follow-up statements
550
WGUS42 KKEY 302137
FLWKEY
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
537 PM EDT MON APR 30 2012
FLC087-010045-
/O.EXT.KKEY.FA.W.0002.000000T0000Z-120501T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE/UPPER KEYS FL-
537 PM EDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS EXTENDED THE
* FLOOD WARNING FOR...
MONROE/UPPER KEYS COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE COMMUNITY OF KEY LARGO...
* UNTIL 845 PM EDT
* AT 531 PM EDT...ALTHOUGH AN ADDITIONAL INCH OR LESS OF RAIN IS
EXPECTED IN THE UPPER KEYS THROUGH 845 PM EDT...THE MONROE COUNTY
SHERIFF'S OFFICE IS REPORTING STANDING WATER COVERING THE OVERSEAS
HIGHWAY AT MILE MARKERS 97...103...AND 104. UNTIL THIS WATER
SUBSIDES...MOTORISTS SHOULD EXERCISE CAUTION DRIVING BETWEEN
TAVERNIER AND OCEAN REEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
IF YOU OBSERVE FLOODING...REPORT IT TO YOUR NATIONAL WEATHER SERVICE
KEY WEST AT 3 0 5...2 9 5...1 3 1 6.
&&
LAT...LON 2533 8026 2514 8037 2506 8046 2506 8044
2504 8045 2505 8047 2501 8049 2502 8052
2508 8047 2512 8049 2510 8046 2511 8044
2515 8047 2520 8046 2522 8048 2524 8043
2520 8041 2521 8036 2526 8034 2529 8037
$$
BS578
WGUS82 KKEY 302319
FLSKEY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
719 PM EDT MON APR 30 2012
FLC087-302330-
/O.CAN.KKEY.FA.W.0002.000000T0000Z-120501T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE/UPPER KEYS FL-
719 PM EDT MON APR 30 2012
...THE FLOOD WARNING HAS BEEN CANCELED FOR MONROE/UPPER KEYS
COUNTY...
LATEST REPORTS INDICATE THAT RAIN WATER HAS RECEDED AND IS NO
LONGER COVERING MAJOR ROADS IN THE UPPER KEYS. THEREFORE THE FLOOD
WARNING WILL BE CANCELED.
AREAS OF LIGHT TO MODERATE RAIN CONTINUE TO MOVE ACROSS THE UPPER
KEYS. OVER THE NEXT HOUR...ADDITIONAL RAINFALL ACCUMULATIONS OF
ABOUT ONE TENTH OF AN INCH CAN BE EXPECTED...WITH ISOLATED AMOUNTS
OF UP TO ONE HALF OF AN INCH.
IT IS LIKELY THAT STANDING WATER IS OCCURRING ON SIDE ROADS AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY.
IF YOU OBSERVE FLOODING...REPORT IT TO YOUR NATIONAL WEATHER SERVICE
KEY WEST AT 3 0 5...2 9 5...1 3 1 6.
LAT...LON 2533 8026 2514 8037 2506 8046 2506 8044
2504 8045 2505 8047 2501 8049 2502 8052
2508 8047 2512 8049 2510 8046 2511 8044
2515 8047 2520 8046 2522 8048 2524 8043
2520 8041 2521 8036 2526 8034 2529 8037
$$
11What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 10:26 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 30, 10:26 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1026 AM EDT MON APR 30 2012 .DISCUSSION... A CLUSTER OF STRONG STORMS REMAINS PERSISTENT IN THE ATLANTIC WATERS BEYOND 20 NM SOUTH OF THE LOWER AND MIDDLE KEYS...IN THE VICINITY OF A LOW LEVEL TROUGH AXIS. OTHER SHOWERS AND THUNDERSTORMS ARE LIFTING NORTHWESTWARD IN THE OFFSHORE ATLANTIC WATERS AWAY FROM THE UPPER KEYS. LIGHTER AND MORE WIDELY SPACE SHOWERS ARE ACROSS THE BAY...THE FLORIDA KEYS...AND NEARBY GULF WATERS. FRESH TO OCCASIONALLY STRONG WINDS ARE MAINLY EAST ACROSS THE EASTERN HALF OF THE KEYS SERVICE AREA...WITH A NORTHEASTERLY COMPONENT IN THE WESTERN HALF. TEMPERATURES ARE IN THE MIDDLE TO UPPER 70S ALONG THE ISLAND CHAIN AT THIS HOUR. SOME BREAKS IN THE CLOUD COVER ARE MORE PREVALENT IN THE LOWER KEYS AND ADJACENT ATLANTIC WATERS...BUT OVERALL MOSTLY CLOUDY CONDITIONS ARE IN PLACE. THE LARGE AREA OF RAIN WITH EMBEDDED SHOWERS/TSTMS EARLIER OVER THE EASTERN HALF OF THE KEYS HAS WANED. THE LOCAL MORNING SOUNDING SHOWS A VERY MOIST AND CONDITIONALLY UNSTABLE ENVIRONMENT. WITH THE SURFACE TROUGH ALIGNED ACROSS THE SERVICE AREA...A BROAD MID LEVEL CYCLONIC CIRCULATION ALMOST DIRECTLY OVERHEAD WHICH IS NOT MOVING ANYWHERE SOON...AND A WEAK UPPER TROUGH...THE RAIN CHANCES REMAIN HIGH IN THE SHORT TERM PORTION OF THE FORECAST. HOWEVER...DUE TO THE RADAR TRENDS AND THE NATURE OF THE CONVECTION CURRENTLY DEPICTED ON KBYX DOPPLER RADAR...CUT OUR RAIN CHANCES BACK A LITTLE FROM THE EARLY MORNING ZONE ISSUANCE. LIKELY POPS REMAIN THOUGH. NO OTHER CHANGES WERE INCORPORATED IN THE RECENTLY ISSUED ZONE UPDATE. && .MARINE... DROPPED OUR EXPECTED SHOWER COVERAGE BACK TO NUMEROUS AS OPPOSED TO WIDESPREAD FOR THE DURATION OF TODAY. BUT THERE IS A HIGH PROBABILITY OF SPECIAL MARINE WARNINGS THROUGH THE AFTERNOON...AND A SMALL CRAFT ADVISORY IS IN PLACE FOR ALL WATERS SURROUNDING THE FLORIDA KEYS THANKS TO FRESH TO STRONG NORTHEAST/EAST WINDS IN PLACE. LIKE THE ZONES...NO OTHER CHANGES WERE INCLUDED IN THE RECENTLY UPDATED COASTAL WATERS FORECAST. && .AVIATION... THROUGH 01/06Z: PERIODS OF SUB-VFR CONDITIONS ARE POSSIBLE AT EYW AND MTH...AS SCATTERED TO NUMEROUS SHOWERS DEVELOP OVER THE REGION AND MOVE QUICKLY WESTWARD. HOWEVER...TIMING AND INTENSITY OF THESE SHOWERS REMAINS IN QUESTION. PLEASE CHECK THE LATEST TERMINAL FORECASTS THROUGHOUT THE DAY AND EVENING HOURS...AS TIMELY AMENDMENTS WILL BE ISSUED AS NECESSARY BASED ON SHORT-TERM RADAR TRENDS. NORTHEAST TO EAST WINDS OF 20 TO 30 KNOTS ARE EXPECTED FROM JUST OFF THE SURFACE UP TO 4000 FEET AT EYW AND MTH. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY GMZ031>034-042>044-052>055-072>075. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....NELSON DATA COLLECTION.......ULRICH VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 29, 9:10 PM EDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 910 PM EDT SUN APR 29 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-301000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 910 PM EDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS NEAR 45 MPH. LOCALLY HEAVY RAINFALL IS POSSIBLE IN PORTIONS OF THE UPPER AND MIDDLE KEYS...WHICH MAY RESULT IN STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE GULF OF MEXICO...FLORIDA BAY...AND THE EASTERN PORTIONS OF HAWK CHANNEL AND THE FLORIDA STRAITS DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 20 TO 25 KNOTS...WITH GUSTS NEAR 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINFALL IS POSSIBLE IN PORTIONS OF THE UPPER AND MIDDLE KEYS MONDAY...WHICH MAY RESULT IN STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS NEAR 40 MPH. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS MONDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS TUESDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC TUESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ARE ALWAYS INTERESTED IN RAINFALL AND THUNDERSTORM WIND GUST MEASUREMENTS. PLEASE FEEL FREE TO REPORT THESE AT ANY TIME. BS
In the hours before
Local storm report, Apr 30, 2:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
257 PM EDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD KEY LARGO 25.11N 80.44W
04/30/2012 UPPER KEYS IN MONR FL LAW ENFORCEMENT
MULTIPLE REPORTS OF LANE CLOSURE ALONG SOUTHBOUND US-1
NEAR MILE MARKER 104 DUE TO FLOODING.
&&
ULRICHThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:24 AM EDT | Special Marine Warning | KEY | 66 min | |
| Apr 30, 6:18 AM EDT | Special Marine Warning | KEY | 42 min | |
| Apr 30, 6:49 AM EDT | Areal Flood Advisory | KEY | Monroe | 116 min |
| Apr 30, 6:56 AM EDT | Special Marine Warning | KEY | 49 min | |
| Apr 30, 7:40 AM EDT | Special Marine Warning | KEY | 50 min | |
| Apr 30, 8:34 AM EDT | Special Marine Warning | KEY | 56 min | |
| Apr 30, 9:26 AM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 30, 10:04 AM EDT | Special Marine Warning | KEY | 56 min | |
| Apr 30, 10:12 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 30, 11:01 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 30, 11:16 AM EDT | Special Marine Warning | KEY | 29 min | |
| Apr 30, 12:23 PM EDT | Special Marine Warning | KEY | 67 min | |
| Apr 30, 12:48 PM EDT | Areal Flood Advisory | KEY | Monroe | 117 min |
| Apr 30, 2:41 PM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 30, 2:46 PM EDT | Areal Flood Warning | KEY | Monroe | 3 hr |
| Apr 30, 2:56 PM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 30, 3:40 PM EDT | Special Marine Warning | KEY | 50 min | |
| Apr 30, 4:00 PM EDT | Special Marine Warning | KEY | 60 min | |
| Apr 30, 4:00 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.